MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER MAXGRIP ADVANCED DSP TIP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER MAXGRIP ADVANCED DSP TIP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 725.13P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
The physician reported that during vitrectomy surgery the gripping section of an ophthalmic forceps was poor, and when the target membrane was gripped, the gripping section edge broke off and could not be used during insertion.The surgery was completed without any patient harm after replacing the product with another one.The patient identifier were not available.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The initial decision to report was incorrect resulting in the initial report being submitted in error.This event gripping section edge broke off and could not be used during insertion is not considered to be a reportable malfunction and its is not likely that a recurrence would result in serious injury.No further reports will be submitted under mfg report num.3003398873-2025-00009.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER MAXGRIP ADVANCED DSP TIP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21167280
Report Number3003398873-2025-00009
Device Sequence Number4603763
Product Code HNR
UDI-Device Identifier07612717071155
UDI-Public(01)07612717071155(17)270228(11)240325(10)16N9XD
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number725.13P
Device Lot Number16N9XD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/25/2024
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date04/04/2025
Date Device Manufactured03/25/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown